MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0304
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, a 3x4 orbit galaxy xtrasoft coil (640cx0304, 30399118) was being used as the first coil.The physician decided to pull it out for re-deployment after trying another size of coil first.During resheathing the coil, the introducer failed to be re-zipped.The physician decided to pull it out because the coil's size is not appropriate with aneurysm.The physician used a same like product.The procedure was successfully finished.No patient injury was reported.No additional information is available.A non-sterile og cmplx xtrasoft coil 3x4 was received inside of a pouch.The delivery unit and the introducer were returned separated.The hypotube has two kinks at 23 and 53 inches from the proximal end, and the vestamid portion has another kink at 73.5 inches from the proximal end.The introducer was noted to be unused as no evidence of zipping or re-zipping was observed.After a functional test was performed, the introducer slit had a different appearance as it had been peeled.A lab sample wire was inserted into the introducer to verify the re-zipping functionality and no issues were found.A manufacturing record evaluation (mre) was performed for the finished device [30399118] number, and no non-conformances related to the reported complaint condition were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the device was inspected and the delivery unit was separated from the introducer.The hypotube was noted to be kinked at 23 inches and 53 inches from the proximal end.The vestamid portion (delivery unit distal part) was also noted to be kinked at 73.5 inches from the proximal end.Under microscopic magnification, no evidence of zipping or re-zipping was noted on the introducer as it was found with no damage, and the slit is completely closed.Therefore, a lab sample wire was inserted and advanced into the introducer to verify the re-zipping functionality and it worked correctly; this time, a bigger gap could be observed on the slit as evidence that the introducer had been peeled and re-zipped.Based on this evidence, the customer complaint regarding the introducer not being able to be re-zipped cannot be confirmed.The damage on the hypotube could have occurred due to intra-operative factors.Further microscopic inspection revealed that the embolic coil was stretched and non-concentric loops were also observed.These damages could have been caused by the separation of the delivery unit from the introducer and are not considered a contributing factor to the re-zipping issue encountered during the procedure, however, this cannot be conclusively determined.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3x4 orbit galaxy xtrasoft coil (640cx0304, 30399118) was being used as the first coil.The physician decided to pull it out for re-deployment after trying another size of coil first.During resheathing the coil, the introducer failed to be re-zipped.The physician decided to pull it out because the coil's size is not appropriate with aneurysm.The physician used a same like product.The procedure was successfully finished.No patient injury was reported.No additional information is available.Based on the product analysis of the device received, the embolic coil was stretched.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13652635
Report Number3008114965-2022-00163
Device Sequence Number16764547
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number640CX0304
Device Catalogue Number640CX0304
Device Lot Number30399118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown